News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Psychiatry Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Psychiatry Answers List

Forum Name: Psychiatric Topics

Question: Tummyache


 rich - Mon Oct 03, 2005 9:22 am

Several months ago, my best friend commited suicide by hanging himself, and I found him the next morning.
Since then I have been suffering from almost constant pains in my tummy
some times they are not too bad and sometimes I am doubled up with pain
My doctor tells me that this is due to stress, but i need a second opinion - can stress cause this for so long?
I also don't understand why he wont do something to help with the pain, as it is really wearing me out, at what is already a very difficult time
hoping someone may have a suggestion, there must be something i can do, cause i really cant go on for much longer like this
:cry:
 Shana Johnson, CNA - Mon Oct 03, 2005 10:01 am

User avatar It could be stress, do you have any other symptoms? loss of appetite, weight loss...anything?

I would attribute your stomache ache due to stress, and for this what I would suggest you do is go to a therapist or seek a counselor or maybe a support group for other poeple who are going through the same things as you are. Greif can take a toll on ones body, and it will take time to ease the pain. Im very sorry for your loss, and I hope you find someone to talk to to help you through this, talking about it will make you feel better. Also, in the mean time, make sure you take care of yourself, and get enough rest, relaxation, and eat properly.
 DeLWolcott - Mon Oct 03, 2005 10:06 am

Is your stress noticeable with other symptoms? Testing should be done by a psychologist or psychiatrist to establish your level of stress and/or post-traumatic stress/anxiety/depression. Do not rely on the tests you can find on the Internet as 99.9% of the human race will have or have had the symptoms that are listed - especially with the tests that are listed associated with pharmaceutical companies.

If stress is determined to be the ultimate cause, other routes of treatment should be sought before any psychiatric medications are begun as they can cause even worse symptoms in the stomach. As your physician about possibly having an MMPI test administered by someone in the psychologic/psychiatric field.

Good luck!

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here